Alert archive / California / Wind Advisories in 2018

Wind Advisory 5, NWS Sacramento, CA

April 6, 2018

NWS Sacramento, CA issued this wind advisory at Apr 6, 2018, 3:18 PM PDT. It took effect at Apr 7, 2018, 12:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2018, 3:18 PM PDT (22:18 UTC)
In effect from
Apr 7, 2018, 12:00 AM PDT
Expired
Apr 7, 2018, 6:05 AM PDT
In force
6 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

445 
WWUS76 KSTO 062218
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
318 PM PDT Fri Apr 6 2018

...Pacific Storm Will Bring Strong Winds to the Mountains 
of Northern California...

.A strong Pacific storm will not only bring heavy rain to the
mountains of northern California, but also strong and gusty winds
late tonight and through Saturday afternoon. 

CAZ063-080100-
/O.NEW.KSTO.WI.Y.0005.180407T0700Z-180408T0100Z/
Mountains Southwestern Shasta County to Northern Lake County-
Including the city of Alder Springs
318 PM PDT Fri Apr 6 2018

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT
SATURDAY FOR ELEVATIONS ABOVE 5000 FEET...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from midnight tonight to 6 PM PDT
Saturday. 

* WINDS...Southwest winds 30 to 50 mph above 5000 feet. 

* TIMING...Winds increase late Friday night and continue through 
  Saturday. 

* IMPACTS...Difficult travel for high profile vehicles, downed
  trees and power lines possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds in excess of 40 mph are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ068-069-080100-
/O.NEW.KSTO.WI.Y.0005.180407T0700Z-180408T0100Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Chester, Quincy, and Blue Canyon
318 PM PDT Fri Apr 6 2018

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT
SATURDAY FOR ELEVATIONS ABOVE 6000 FEET...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from midnight tonight to 6 PM PDT
Saturday. 

* WINDS...Southwest winds 30 to 60 mph above 6000 feet. 

* TIMING...Winds increase late Friday night and continue through 
  Saturday. 

* IMPACTS...Difficult travel for high profile vehicles, downed
  trees and power lines possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds in excess of 40 mph are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
2 follow-up statements
878 
WWUS76 KSTO 070105
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
605 PM PDT Fri Apr 6 2018

...Pacific Storm Will Bring Strong Winds to Northern 
California...

.A strong Pacific storm will not only bring periods of heavy rain
to northern California, but also strong and gusty winds late 
tonight and into Saturday. The wind advisory has been extended
into the Central Valley as winds are forecast to become strong and
gusty as a Pacific front moves across the Valley late tonight
through Saturday morning. 

CAZ015>018-071800-
/O.EXB.KSTO.WI.Y.0005.180407T0800Z-180407T1800Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, and Fairfield/Suisun
605 PM PDT Fri Apr 6 2018

...WIND ADVISORY IN EFFECT FROM 1 AM TO 11 AM PDT SATURDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 1 AM to 11 AM PDT Saturday. 

* WINDS...Southwest winds 25 to 40 mph. 

* TIMING...Winds increase after midnight through Saturday morning.  

* IMPACTS...Difficult travel for high profile vehicles, downed 
  trees and power lines possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds 25 to 40 mph are expected. Winds
this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ063-080100-
/O.CON.KSTO.WI.Y.0005.180407T0700Z-180408T0100Z/
Mountains Southwestern Shasta County to Northern Lake County-
Including the city of Alder Springs
605 PM PDT Fri Apr 6 2018

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
PDT SATURDAY FOR ELEVATIONS ABOVE 5000 FEET...

* WINDS...Southwest winds 30 to 50 mph above 5000 feet.

* TIMING...Winds increase late Friday night and continue through 
  Saturday. 

* IMPACTS...Difficult travel for high profile vehicles, downed 
  trees and power lines possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds in excess of 40 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ068-069-080100-
/O.CON.KSTO.WI.Y.0005.180407T0700Z-180408T0100Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Chester, Quincy, and Blue Canyon
605 PM PDT Fri Apr 6 2018

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
PDT SATURDAY FOR ELEVATIONS ABOVE 6000 FEET...

* WINDS...Southwest winds 30 to 60 mph above 6000 feet.

* TIMING...Winds increase late Friday night and continue through 
  Saturday. 

* IMPACTS...Difficult travel for high profile vehicles, downed 
  trees and power lines possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds in excess of 40 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
638 
WWUS76 KSTO 071305
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
605 AM PDT Sat Apr 7 2018

CAZ063-068-069-071415-
/O.CAN.KSTO.WI.Y.0005.000000T0000Z-180408T0100Z/
Mountains Southwestern Shasta County to Northern Lake County-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Alder Springs, Chester, Quincy, 
and Blue Canyon
605 AM PDT Sat Apr 7 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. 

Breezy winds continue as a Pacific frontal system moves through
northern California but wind speeds have not reached advisory
criteria. Therefore, the wind advisory has been cancelled. 

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ015>018-071415-
/O.CAN.KSTO.WI.Y.0005.000000T0000Z-180407T1800Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, and Fairfield/Suisun
605 AM PDT Sat Apr 7 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. 

Breezy winds continue as a Pacific frontal system moves through
northern California but wind speeds have not reached advisory
criteria. Therefore, the wind advisory has been cancelled. 

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 6, 10:25 AM PDT, 4 hours 53 minutes earlier.

Area forecast discussion, Apr 6, 10:25 AM PDT, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
1025 AM PDT Fri Apr 6 2018

.SYNOPSIS...
A warm and wet system will move through NorCal today and tonight
with a transition to showers by Saturday afternoon. Moderate to
occasionally heavy precipitation is expected with breezy
winds. Colder air will move in late Saturday with a few inches of
snow at pass level. Sunday and Monday look dry with the next
chance of precipitation over Norcal next Tuesday.

&&

.DISCUSSION...
Light overrunning type precipitation has been falling over most of
the CWA through the overnight hours. So far precipitation amounts
have ranged from a few tenths of an inch over Shasta county to
only a few hundredths of an inch over Stanislaus county. Snow
levels remain elevated under upper level ridging at above 8000
feet so travel impacts over the mountains are minimal. A Pacific
frontal band has begun moving in to northwest California this
morning and this front will bring with it significant
precipitation thanks to a subtropical moisture tap spanning back
beyond Hawaii. The period of heaviest precipitation appears will
be from later this morning through Saturday morning. Storm totals
during this 30 hour period still on track to range from 1 1/2 to 2
1/2 inches in the valley to several inches over the mountains.
Snow levels will remain high during this period at above pass
levels so travel impacts over the mountains will stay minor. High
snow levels will bring some snow melt however which combined with
moderate to heavy rainfall could bring some localized flood issues
and so the flood watch will stay in place. Winds will be breezy
this afternoon and overnight and may even reach wind advisory
criteria briefly but likely only with the passage of the cold
front.

The rain will drop off fairly quickly on Saturday afternoon as the
front passes east of the state. At this time the main upper low
associated with the front will be pushing into the Pacific
Northwest leaving Norcal under weak troughing. Therefore,showers
will remain a threat Saturday afternoon with a slight threat of
thunderstorms as well although stability progs are not showing a
great deal of instability at this time. Snow levels will drop
below pass levels Saturday in the cold air associated with the low
but precipitation amounts will have dropped off enough that only
an inch or two of snow is expected at Sierra pass elevations.

Building upper ridge over the eastern Pacific and west coast will
lift the shower threat northward on Sunday with the entire CWA
under dry conditions by Sunday afternoon. Clearing skies will
allow temperatures to warm to above normal by Sunday afternoon.
The upper ridge is forecast by amplify over the west coast on
Monday bringing fair skies and warming temperatures with highs 10
degrees or more above normal and pushing back up to around 80
throughout the central valley.

&&

.EXTENDED DISCUSSION (Tuesday THROUGH Friday)

Weak system forecast to move through the West Coast ridge Tuesday
bringing a quick shot of showers to areas mainly north of I-80. A
colder system may bring showers further south Wednesday night and
Thursday before moving east by Friday.

&&

.AVIATION...

Moist Pacific weather system will bring moderate to occasionally
heavy precipitation over the next 24 hours. Widespread MVFR with
areas of IFR in the Central Valley with IFR/LIFR over the northern
Sierra Nevada. Snow levels above 100. Southerly winds gusts 20-30
kts develop this afternoon.

&&

.STO WATCHES/WARNINGS/ADVISORIES...

Flood Watch from 5 PM PDT this afternoon through Sunday morning
for Burney Basin / Eastern Shasta County-Carquinez Strait and
Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-
Motherlode-Mountains Southwestern Shasta County to Northern Lake
County-Northeast Foothills/Sacramento Valley-Northern Sacramento
Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern
Shasta County-Southern Sacramento Valley-West Slope Northern
Sierra Nevada-Western Plumas County/Lassen Park.

&&

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.